Alert archive / California / Wind Advisories in 2015
Wind Advisory 22, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at May 31, 2015, 9:15 PM PDT for Riverside County, San Diego County, California. It took effect at Jun 1, 2015, 2:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2015, 9:15 PM PDT (04:15 UTC)
- In effect from
- Jun 1, 2015, 2:00 PM PDT
- Expired
- Jun 2, 2015, 3:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
913 WWUS76 KSGX 010415 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 915 PM PDT SUN MAY 31 2015 ...WINDY CONDITIONS IN PARTS OF THE LOWER DESERTS LATE MONDAY THROUGH MONDAY NIGHT... .A TROUGH OF LOW PRESSURE AND STRONG ONSHORE FLOW WILL PRODUCE LOCALLY STRONG GUSTY WINDS IN THE LOWER DESERTS FROM MID-AFTERNOON MONDAY THROUGH MONDAY NIGHT. STRONGEST WINDS WILL BE IN THE NORTHERN PART OF THE COACHELLA VALLEY AND IN THE SAN DIEGO COUNTY DESERTS. THIS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ALONG PARTS OF INTERSTATES 8 AND 10. WINDS WILL GRADUALLY DIMINISH LATE MONDAY NIGHT. CAZ062-065-011300- /O.NEW.KSGX.WI.Y.0022.150601T2100Z-150602T1000Z/ SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 915 PM PDT SUN MAY 31 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM MONDAY TO 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 3 AM PDT TUESDAY. * WINDS...WEST 20 TO 30 MPH WITH LOCAL GUSTS TO 55 MPH. * TIMING...MID-AFTERNOON MONDAY THROUGH MONDAY NIGHT. * LOCATION...LOWER DESERTS...MOSTLY BELOW PASSES AND CANYONS...INCLUDING SAN GORGONIO PASS. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
4 follow-up statements
250 WWUS76 KSGX 010913 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 213 AM PDT MON JUN 1 2015 ...WINDY CONDITIONS IN PARTS OF THE LOWER DESERTS THIS AFTERNOON THROUGH TONIGHT... .A TROUGH OF LOW PRESSURE AND STRONG ONSHORE FLOW WILL PRODUCE LOCALLY STRONG GUSTY WINDS IN THE LOWER DESERTS THIS AFTERNOON THROUGH TONIGHT. STRONGEST WINDS WILL BE IN THE NORTHERN PART OF THE COACHELLA VALLEY AND IN THE SAN DIEGO COUNTY DESERTS. THIS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ALONG PARTS OF INTERSTATES 8 AND 10. WINDS WILL GRADUALLY DIMINISH OVERNIGHT. CAZ062-065-011600- /O.CON.KSGX.WI.Y.0022.150601T2100Z-150602T1000Z/ SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 213 AM PDT MON JUN 1 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT TUESDAY... * WINDS...WEST 20 TO 30 MPH WITH LOCAL GUSTS TO 55 MPH. * TIMING...THIS AFTERNOON THROUGH TONIGHT. * LOCATION...LOWER DESERTS...MOSTLY BELOW PASSES AND CANYONS... INCLUDING SAN GORGONIO PASS. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MM
080 WWUS76 KSGX 011749 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1049 AM PDT MON JUN 1 2015 ...WINDY CONDITIONS IN PARTS OF THE LOWER DESERTS THIS AFTERNOON THROUGH TONIGHT... .A TROUGH OF LOW PRESSURE AND STRONG ONSHORE FLOW WILL PRODUCE LOCALLY STRONG AND GUSTY WINDS IN THE LOWER DESERTS THIS AFTERNOON THROUGH TONIGHT. STRONGEST WINDS WILL BE IN THE NORTHERN PART OF THE COACHELLA VALLEY AND IN THE SAN DIEGO COUNTY DESERTS. THIS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ALONG PARTS OF INTERSTATES 8 AND 10. WINDS WILL GRADUALLY DIMINISH OVERNIGHT. CAZ062-065-020300- /O.CON.KSGX.WI.Y.0022.150601T2100Z-150602T1000Z/ SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 1049 AM PDT MON JUN 1 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT TUESDAY... * WINDS...WEST 20 TO 30 MPH WITH LOCAL GUSTS TO 55 MPH. * TIMING...THIS AFTERNOON THROUGH TONIGHT. * LOCATION...LOWER DESERTS...MOSTLY BELOW PASSES AND CANYONS... INCLUDING SAN GORGONIO PASS. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
983 WWUS76 KSGX 020250 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 750 PM PDT MON JUN 1 2015 ...WINDY CONDITIONS IN PARTS OF THE LOWER DESERTS THIS AFTERNOON THROUGH TONIGHT... .ONSHORE FLOW WILL PRODUCE LOCALLY STRONG AND GUSTY WINDS IN THE LOWER DESERTS THROUGH TONIGHT. STRONGEST WINDS WILL BE IN THE NORTHERN PART OF THE COACHELLA VALLEY AND IN THE SAN DIEGO COUNTY DESERTS. THIS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ALONG PARTS OF INTERSTATES 8 AND 10. WINDS WILL REMAIN GUSTY INTO WEDNESDAY SO THE ADVISORY MAY NEED TO BE EXTENDED. CAZ062-065-021000- /O.CON.KSGX.WI.Y.0022.000000T0000Z-150602T1000Z/ SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 750 PM PDT MON JUN 1 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...WEST 20 TO 30 MPH WITH LOCAL GUSTS TO 55 MPH. * TIMING...THROUGH TONIGHT. * LOCATION...LOWER DESERTS...MAINLY THROUGH AND BELOW PASSES AND NEAR DESERT SLOPES. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
741 WWUS76 KSGX 021009 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 309 AM PDT TUE JUN 2 2015 ...GUSTY WEST WINDS SUBSIDING IN THE DESERTS... .ONSHORE FLOW IS WEAKENING WITH GUSTY WEST WINDS SLOWLY SUBSIDING IN THE LOWER DESERTS AND ADJACENT DESERT MOUNTAIN SLOPES. CAZ062-065-021115- /O.EXP.KSGX.WI.Y.0022.000000T0000Z-150602T1000Z/ SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 309 AM PDT TUE JUN 2 2015 ...WIND ADVISORY HAS EXPIRED... GUSTY WEST WINDS IN THE LOWER DESERTS AND ADJACENT DESERT MOUNTAIN SLOPES WILL SLOWLY SUBSIDE THIS MORNING WITH ISOLATED GUSTS TO AROUND 50 MPH THROUGH SUNRISE...MAINLY NEAR THE SAN DIEGO COUNTY MOUNTAIN RIDGE TOPS AND IN THE NORTHERN COACHELLA VALLEY BELOW THE BANNING PASS. $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 31, 1:18 PM PDT, 7 hours 57 minutes earlier.
Area forecast discussion, May 31, 1:18 PM PDT, 7 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 118 PM PDT SUN MAY 31 2015 .SYNOPSIS... HIGH PRESSURE OVER THE REGION TODAY WILL BE NUDGED EAST BY A TROUGH OF LOW PRESSURE OFF THE PACIFIC THROUGH MONDAY. THE TROUGH WILL BRING GUSTY ONSHORE WINDS AND COOLING AS IT BUILDS THE MARINE LAYER...FARTHER INTO THE VALLEYS. A DEEPER THROUGH WILL FORM LATER IN THE WEEK...MAINTAINING THE COOLING TREND...AND DEEPENING THE MARINE LAYER FURTHER ONTO THE LOWER COASTAL SLOPES. THE DEEP... MOIST LAYER WILL BE SUSCEPTIBLE TO FITS OF DRIZZLE AT TIMES...AND ONLY PARTIAL CLEARING SOME DAYS. SOME MEASURABLE...LIGHT RAIN IS POSSIBLE ALONG AND WEST OF THE MOUNTAINS BY FRIDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... AT MIDDAY...SATELLITE IMAGERY SHOWED A SOLID STRATUS LAYER STRETCHING FROM TO COASTS OF ORANGE AND SAN DIEGO COUNTIES...WELL OUT TO SEA IN TYPICAL SPRING FASHION. SKIES WERE CLEAR TO WITHIN A FEW MILES OF THE COAST. AT NOON PDT...TEMPERATURES WERE RUNNING A FEW DEGREES LOWER THAN VALUES OBSERVED AT THE SAME TIME YESTERDAY OVER THE INLAND EMPIRE... OTHERWISE LITTLE CHANGE. SKIES WILL BE MOSTLY SUNNY FOR THE REMAINDER OF THE DAY WELL INLAND...BUT CLOSE TO THE COAST AREAS OF MARINE CLOUDS MAY LINGER OR BEGIN TO SPREAD FARTHER INLAND. THE STRATUS LAYER WILL SPREAD FARTHER INTO THE VALLEYS OVERNIGHT AS THE MARINE LAYER DEEPENS SLIGHTLY...WITH SOME PATCHY DRIZZLE AND FOG AGAIN LIKELY. SLIGHTLY COOLER ON MONDAY...WITH MORE EXTENSIVE MARINE CLOUDS...AS WESTERLY WINDS STRENGTHEN OVER THE MTS/DESERTS. HIGH PRESSURE ALOFT IS GIVING WAY TO A SHORT-WAVE TROUGH OVER THE EASTPAC. THE TROUGH WILL SWING EAST ACROSS CA ON MON. A FLAT...ZONAL FLOW WILL FOLLOW INTO TUE...BEFORE THE NORTHERN STREAM BEGINS TO CARVE OUT A LONG-WAVE TROUGH OVER THE WEST. THIS WILL BE THE FEATURE CONTROLLING OUR WEATHER INTO THE WEEKEND. THE ECMWF RUNS HAVE CONSISTENTLY ADVERTISED THE DEVELOPMENT...TRACK...AND INTENSITY OF THIS SYSTEM AND IS FAVORED OVER THE GFS...WHICH WAS SLOWER TO CATCH ON...AND HAS SHOWN MORE VARIATION RUN-TO-RUN. THE MAIN WEATHER CONCERN OVER THE NEXT FEW DAYS WILL BE FOR GUSTY WINDS OVER THE DESERTS WHERE A WIND ADVISORY MAY BE NEEDED BY LATE TOMORROW. ANOTHER INTERESTING POSSIBILITY IS FOR SOME ACCUMULATION OF RAIN LATE IN THE WEEK...WHICH WOULD BE YET ANOTHER RARE...EXTRA LATE SEASON...FRIDAY EVENT...IF IT OCCURS. THE 12Z ECMWF RUN DOES NOT INDICATE ANY MEASURABLE RAIN AT THIS TIME...BUT EARLIER RUNS HAVE...AND THE PATTERN SUGGESTS THERE IS A SLIM CHANCE WITH A DEEP MARINE LAYER IN PLACE. THE TROUGH IS FORECAST TO WEAKEN NEXT WEEKEND...WHICH SHOULD RESULT IN SOME WARMING AND A SHALLOWER MARINE LAYER INTO THE SECOND WEEK OF JUNE. && .AVIATION... 312100Z...MOSTLY CLEAR...EXCEPT FOR AREAS OF LOW CLOUDS OVER THE COASTAL AREAS. BASES ARE 1000 TO 1500 FT MSL WITH TOPS TO 2200 FT MSL. BKN-OVC CLOUDS LIKELY TO REMAIN ALONG THE IMMEDIATE COAST...IMPACTING COASTAL TAF SITES. LOW CLOUDS WILL BEGIN SPREADING INLAND AFT 01Z MON...WITH BASES AND TOPS 200-500 FT HIGHER. CLOUDS AND FOG WILL LIKELY REACH THE COASTAL SLOPES AROUND 09Z MON...IMPACTING KONT. PARTIAL CLEARING TO THE COAST BETWEEN 17Z AND 19Z MON. OTHERWISE...FEW/SCT CLOUDS AOA 15000 FT WITH UNRESTRICTED VIS THROUGH MON MORNING. && .MARINE... 200 PM...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH THURSDAY. && .BEACHES... 200 PM...SOUTH SWELLS AROUND 4 FEET/14 SECONDS FROM HURRICANE ANDRES ARE EXPECTED TO ENTER OUR COASTAL WATERS MONDAY. THIS WILL LIKELY CREATE ELEVATED SURF AND STRONG RIP CURRENTS MONDAY THROUGH WEDNESDAY...MAINLY ALONG NORTHERN ORANGE COUNTY BEACHES. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...JAD AVIATION/MARINE...PG
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.